Tennessee, 2010Damaging Winds in Tennessee, June 28, 2010
June 28, 2010 · NWS OHX · 6 events in 5 counties and zones
Severe thunderstorms developed across central and eastern portions of Middle Tennessee during the late afternoon through early evening hours on June 28th, resulting in thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across central and eastern portions of Middle Tennessee during the late afternoon through early evening hours on June 28th, resulting in thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 28, 1:53 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 28, 1:53 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON JUN 28 2010
.DISCUSSION...COLD FRONT MOVING INTO KY WITH SCATTERED
THUNDERSTORMS DEVELOPING AHEAD OF IT. A LINE OF THUNDERSTORMS
FROM KY INTO NORTHWEST TN APPARENTLY ALONG PREFRONTAL TROUGH.
ALL OF THIS ACTIVITY WILL INCREASE AND COVERAGE AND SOMEWHAT IN
INTENSITY AS THE FRONT COMES INTO THE WARM AND HUMID AIR ACROSS
MID TN THIS EVENING. A FEW STRONG TO SEVERE STORMS MAY PRODUCE
LOCALIZED DOWNBURST WINDS. FREQUENT LIGHTNING AND HEAVY DOWNPOURS
WILL BE COMMON ACROSS THE AREA. ACTIVITY WILL DIMINISH LATE
TONIGHT WITH LOSS OF HEATING. PATCHY LATE NIGHT FOG IS POSSIBLE.
THE FRONT WILL SLOW DOWN AS IT REACHES OUR SOUTHERN COUNTIES...SO
AT LEAST A SMALL CHANCE FOR SHOWERS/STORMS WILL CONTINUE OVER THE
SOUTH HALF THROUGH TUESDAY. ONLY LIGHTLY DRIER/COOLER AIR WILL BE
PUSHING IN FROM THE NORTH...SO TEMPS NEAR 90 EXPECTED. ANOTHER PUSH
OF COOLER AND DRIER AIR WILL COME IN TUESDAY NIGHT INTO
WEDNESDAY...BRINGING CLEARING SKIES AND MUCH MORE PLEASANT
CONDITIONS FOR SEVERAL DAYS.
THE EXTENDED FORECAST WILL LEAN TOWARD THE ECMWF
SOLUTION...ALTHOUGH THE LATEST GFS IS TRENDING THAT WAY. HIGH
PRESSURE WILL BE OVER THE REGION WITH A BUILDING RIDGE.
TEMPERATURES WILL CREEP UPWARD INTO THE 90S AGAIN BY INDEPENDENCE
DAY. WE WILL KEEP THE FORECAST DRY FOR NOW...BUT PROBABLY SOME
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT AS THE HEAT AND
HUMIDITY REBUILD.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 70 90 68 86 / 50 10 10 10
CLARKSVILLE 66 87 64 84 / 40 0 10 10
CROSSVILLE 66 83 65 81 / 60 30 10 10
COLUMBIA 71 90 69 87 / 60 30 10 10
LAWRENCEBURG 70 89 69 87 / 60 40 20 10
WAVERLY 68 88 66 86 / 50 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
13
Hazardous weather outlook, Jun 28, 4:08 AM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT MON JUN 28 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT IS EXPECTED TO PASS THROUGH MIDDLE TENNESSEE TODAY
AND TONIGHT, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE.
SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE, WITH DAMAGING
STRAIGHT LINE WINDS BEING THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
ROSE
In the hours before
Special weather statement, Jun 28, 11:44 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT MON JUN 28 2010
TNZ005>011-022>034-065-066-281845-
BENTON-CHEATHAM-CLAY-CUMBERLAND-DAVIDSON-DICKSON-FENTRESS-HOUSTON-
HUMPHREYS-JACKSON-MACON-MONTGOMERY-OVERTON-PICKETT-PUTNAM-ROBERTSON-
SMITH-STEWART-SUMNER-TROUSDALE-WHITE-WILSON-
1244 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...CLAY...
CUMBERLAND...DAVIDSON...DICKSON...FENTRESS...HOUSTON...HUMPHREYS...
JACKSON...MACON...MONTGOMERY...OVERTON...PICKETT...PUTNAM...
ROBERTSON...SMITH...STEWART...SUMNER...TROUSDALE...WHITE AND WILSON
COUNTIES...
AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN KENTUCKY. THE LINE
WILL MOVE SOUTHEAST AND INTO NORTHWEST MIDDLE TENNESSEE DURING THE
NEXT HOUR. IN ADDITION...SCATTERED THUNDERSTORMS WILL DEVELOP OUT
AHEAD OF THE LINE ACROSS NORTHERN MIDDLE TENNESSEE. A FEW STORMS
COULD BECOME STRONG ACROSS MIDDLE TENNESSEE DURING THE NEXT
HOUR...WITH WIND GUSTS TO 40 MPH...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.
BOYD
Special weather statement, Jun 28, 1:28 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 28 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-282030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
228 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON...
CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DEKALB...
DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...
MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON...
RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...
WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON COUNTIES...
AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN KENTUCKY DOWN
INTO NORTHWEST MIDDLE TENNESSEE. SCATTERED THUNDERSTORMS HAVE ALSO
DEVELOPED OUT AHEAD OF THE LINE. A FEW STORMS MAY BECOME STRONG TO
SEVERE IN MIDDLE TENNESSEE DURING THE AFTERNOON...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.
BOYD
Local storm report, Jun 28, 3:04 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM DOWNBURST 6 S NASHVILLE 36.08N 86.78W
06/26/2010 DAVIDSON TN NWS STORM SURVEY
IT WAS DETERMINED THAT A MICROBURST WITH MAXIMUM WINDS
AROUND 90 MPH OCCURRED. AROUND 100 TREES WERE SNAPPED OR
UPROOTED...SEVERAL BUILDINGS SUFFERED PARTIAL UPLIFTING
AND SHINGLE DAMAGE...AND FOUR WOODEN POWER POLES WERE
SNAPPED.
0745 PM HAIL 7 S NASHVILLE 36.07N 86.78W
06/26/2010 E1.75 INCH DAVIDSON TN EMERGENCY MNGR
HAIL OF AT LEAST GOLF BALL SIZE BROKE SEVERAL CAR WINDOWS
AT A BUSINESS NEAR THE INTERSECTION OF TROUSDALE DRIVE
AND BLACKMAN RD.
&&Thunderstorm Wind, Wilson
- When
- June 28, 3:25 PM CST
- Where
- Wilson County, 1.81 mi WNW of Greenwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.160, -86.260
Tree was reported downed 5 miles southeast of Lebanon.
Thunderstorm Wind, Davidson
- When
- June 28, 3:25 PM CST
- Where
- Davidson County, 1.45 mi ESE of Brentwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.024, -86.755
Trees were blown down on Cottonport Drive just north of the Davidson and Williamson County Lines.
Thunderstorm Wind, Overton
- When
- June 28, 4:25 PM CST
- Where
- Overton County, 0.64 mi ENE of Oak Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.384, -85.239
Trees were blown down along Jamestown Highway and across several other areas of Eastern Overton County.
Thunderstorm Wind, Fentress
- When
- June 28, 4:55 PM CST
- Where
- Fentress County, 0.29 mi WSW of Grimsley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.268, -84.985
One tree was blown down on a house in Grimsley.
Thunderstorm Wind, Fentress
- When
- June 28, 6:00 PM CST
- Where
- Fentress County, 2.78 mi W of Squirrel Flat
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.480, -85.000
Trees were blown down just west of the Pall Mall Area.
Thunderstorm Wind, Coffee
- When
- June 28, 6:00 PM CST
- Where
- Coffee County, Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 35.480, -86.080
Strong winds roared through the Blanton's Chapel area as well as the downtown Manchester area. Emergency dispatchers said fallen trees blocked parts of North Woodland, Hendrickson Drive, Hills Chapel, Hillcrest and Iris Drive areas. A tree also blocked a section of Doak Road at Hills Chapel Road. Because of a power failure the traffic lights at the intersection of State Highway 51 and State Highway 53 in Manchester were out for a time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243511, 244097, 244105, 244093, 243514, 244742.